Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|booboocat - Sun Sep 20, 2009 3:53 pm||
I've been taking ortho tri-cyclen lo for approximately 6 months and have also been using an antibacterial facial cleanser (NeoCeuticals) for about 3 1/2 months. The product lists Triclosan .3% as the active ingredient. Could ongoing use of this low dose antibiotic affect the effectiveness of my pill?
I had sex twice this month and noticed that my period was much lighter and lasted 2 days longer than usual. I took a pregnancy test a week ago and it came out negative.
|Debbie Miller, RN - Fri Sep 25, 2009 9:55 pm||
Your antibiotic face wash will not affect the birth control pills at all. Even systemic (oral) antibiotics have been discovered to not be a problem as was once suggested. Only Rifampin (rarely used except for TB) has been shown to have this effect. As a result, doctors wondered if other antibiotics might also alter the pill but this has been largely dismissed as a problem.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.